Jump to content
CrazyBoards.org

Antidepressant least likely to cause agitation?


Recommended Posts

Hello everybody, greetings...

I was prescribed Remeron. However it started to cause agitation and anxiety even at 7.5. He said I could take it PRN for sleep which I do a couple times a week. If I take it like this it does not cause the anxiety. That happens only when I take it every day.

The thing that concerns me is that antidepressants seem to be of a stimulating nature (most of them?). I would think that Remeron would DEcrease anxiety because it does sedate me but it makes my agitation worse if taken every night.

What kinds of antidepressants seemed to calm your anxiety rather than make it worse?

Link to comment
Share on other sites

Lexapro did not cause me anxiety. Zoloft made me quite agitated (not good when you're already suicidally depressed!). Effexor, which I'm currently on, also made me feel agitated/anxious/insomniac; however, that side effect got less after a while. I'm still 'high-strung', but it's not as bothersome as it was. It's kind of a crapshoot, I think, there's so much individual variability. Sticking with an AD for a while might be key, though, since many of the side-effects are transient. Unless it's really unbearable, try and give a new AD at least four weeks.

Link to comment
Share on other sites

there's so much individual variability.

What Calypte said is so true. I think you just need to try a variety, stick with them for awhile, then try again if necessary.

I have had a bad response to every SSRI & SNRI I've been on (psychosis, mania, mixed states), but am doing all right on a lowish dose of Pamelor (nortriptyline, a tricyclic AD). *However*, as soon as my lithium dose was lowered, I became activated and needed to increase the lith. back up. So it could just be that I have enough modd stabilizers circulating that I can take the AD (though my doses are low, I am pretty sensitive, so that's enough).

My partner is on Effexor, and he says that it does help with anxiety. However, he doesn't like the sexual side effects and the zombie feeling he gets (he's also on lithium) so doesn't take as much as he is supposed to (yes, I know, idiot). When he was taking the prescribed dose, he was clearly less anxious, though.

Good luck.

Link to comment
Share on other sites

Remeron is a norepenephrine agonist so the potential for some agitation because of that is there. If other serotonic drugs cause agitation, on the other hand, you need to start looking at the possibility that you might be having some kind of mixed manic reaction due to latent bipolar tendencies.

Link to comment
Share on other sites

Are you taking the remeron for sleep or for antidepressant effects? Or for anxiety? If your looking for something to help with the anxiety at night though you may want to look into something like propanolol or a benzodiazepine for the anxiety. I see on your signature that you take 4.5mg of klonopin. Does that help at all for your anxiety? Do you take it at night? Especially at a dose like that it should be very effective for anxiety.

Link to comment
Share on other sites

Are you taking the remeron for sleep or for antidepressant effects? Or for anxiety? If your looking for something to help with the anxiety at night though you may want to look into something like propanolol or a benzodiazepine for the anxiety. I see on your signature that you take 4.5mg of klonopin. Does that help at all for your anxiety? Do you take it at night? Especially at a dose like that it should be very effective for anxiety.

I'm taking remeron primarily for sleep. When I miss sleep my depression gets much worse. I think that's what hes trying to do here. The klonopin works well for the anxiety no prob. I take my klonopin 1.5mg 3x daily for anxiety. This works pretty well. Would be nice if Remeron could decrease the anxiety so the klonopin could be lowered a bit.

Link to comment
Share on other sites

Sometimes people can get anxious (like me) in between the awake and sleep onset stage. Our thoughts are more easily suggestible when were in this state. This is common in people taking medications that can cause sedation. I take 1mg of klonopin though to prevent the anxiety. If you take klonopin when just a little while before you take the remeron it may help.

If this isn't what going on though you can take the klonopin though as you take the remeron and either way it should help with the anxiety. However talk to your doctor about the anxiety. Maybe s/he can help you out.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...